Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 250, NWS Louisville, KY

May 23, 2011Breckinridge County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 2:37 AM CDT for Breckinridge County, Meade County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 2:37 AM CDT (07:37 UTC)
Expired
May 23, 2011, 3:00 AM CDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breckinridge County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 51 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-573 J/kg
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WUUS53 KLMK 230737
SVRLMK
KYC027-163-230800-
/O.NEW.KLMK.SV.W.0250.110523T0737Z-110523T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 AM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 300 AM CDT/400 AM EDT/

* AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CLOVERPORT TO TAR FORK...MOVING
  NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARDINSBURG...
  STEPHENSPORT AND ROME...
  MYSTIC AND LODIBURG...
  BEWLEYVILLE AND RHODELIA...
  LIBERTY AND HAYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3786 8661 3789 8660 3793 8656 3792 8653
      3794 8652 3796 8652 3811 8634 3783 8610
      3764 8662 3784 8666
TIME...MOT...LOC 0737Z 238DEG 41KT 3788 8660 3772 8654
WIND...HAIL 60MPH 1.00IN

$$

RS
2 follow-up statements
807 
WWUS53 KLMK 230750
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 AM CDT MON MAY 23 2011

KYC027-163-230800-
/O.CON.KLMK.SV.W.0250.000000T0000Z-110523T0800Z/
MEADE KY-BRECKINRIDGE KY-
250 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM
CDT/400 AM EDT/ FOR NORTHERN BRECKINRIDGE AND WESTERN MEADE
COUNTIES...

AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM UNION STAR TO HARNED...MOVING
NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARDINSBURG...
  RHODELIA AND ANDYVILLE...
  LIBERTY AND HAYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3792 8656 3792 8653 3794 8652 3796 8652
      3811 8634 3783 8610 3770 8657 3787 8660
TIME...MOT...LOC 0750Z 238DEG 41KT 3796 8644 3780 8638
WIND...HAIL 60MPH 1.00IN

$$

RS
419 
WWUS53 KLMK 230800
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM CDT MON MAY 23 2011

KYC027-163-230809-
/O.EXP.KLMK.SV.W.0250.000000T0000Z-110523T0800Z/
MEADE KY-BRECKINRIDGE KY-
300 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRECKINRIDGE AND
WESTERN MEADE COUNTIES WILL EXPIRE AT 300 AM CDT/400 AM EDT/...

THE STORMS THAT PROMPTED THE ORIGINAL WARNING HAVE MOVED NORTHEAST 
AND A NEW WARNING HAS BEEN POSTED OVER NORTHEAST BRECKINGRIDGE AND 
AND CONTINUING EAST INTO MEADE COUNTY.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3792 8656 3792 8653 3794 8652 3796 8652
      3811 8634 3783 8610 3770 8657 3787 8660
TIME...MOT...LOC 0759Z 238DEG 41KT 3801 8633 3785 8627

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:13 AM CDT, 24 minutes earlier.

Area forecast discussion, May 23, 2:13 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT MON MAY 23 2011

.SHORT TERM (TODAY AND TONIGHT)...

WELL...MCS MOVING TOWARDS CWA WHICH WILL BE PRODUCING MDT-HEAVY
RAINFALL AND PROLIFIC LIGHTNING STARTING AROUND 0730Z ACROSS FAR WRN
CWA AND STICKING AROUND TIL AROUND DAYBREAK. NEARLY EVERY FCST GRID
PT WILL RECEIVE RAINFALL...WITH THE MOST ACROSS SRN IN. THE MOST
POTENT PORTION OF THE MCS WILL BE THE LEADING EDGE WHERE SOME 30-35
MPH WINDS ARE POSSIBLE. AHEAD OF THE LINE IS WAA CONVECTIVE
STORMS BEING FUELED BY SSWLY LLVL JET OF 50 KTS THROUGH THE HUMID
AIRMASS ENSCONCED OVER THE AREA WITH SSWLY FLOW. THESE ISOL STORMS
COULD PRODUCE 1/2 TO 1 INCH HAIL AND VERY HEAVY RAIN.

WELL-MIXED BOUNDARY LAYER AND FALLING PRESSURE IN RESPONSE TO WI/MN
LOW SHOULD ALLOW WARM SSWLY WINDS OF 10-20 WITH GUSTS TO DOMINATE
THIS AFTERNOON WHICH IS ALSO WHY I WENT ABV MOS TEMPS DESPITE
CLOUDINESS.

AFTER THE LINE OF STORMS PASSES THROUGH BY 14Z...AND THEN WE SHOULD
HAVE A LULL WITH MID AND HIGH LEVEL CLOUDS INHIBITING MUCH
DEVELOPMENT SO FROM 14-19Z WE HAVE SLGHT CHC POPS.  BY 20Z CLOUDS
WILL HAVE THINNED SOMEWHAT AND MODEL SOUNDINGS DENOTING 2200
(GFS)-3000 J/KG MUCAPE (LOCAL WRF)...SOME MID LEVEL DRY
AIR...SOMEWHAT STEEP H7-H5 LAPSE RATES AND LIS -5--8. WITH
CONVECTIVE TEMPERATURES AROUND 84...SCT STORMS SHOULD REFIRE...AND
THOSE THAT DUE WILL QUICKLY BECOME STRONG TO SEVERE WITH VERY HEAVY
RAIN...DAMAGING DOWNBURST WINDS...AND MORE HAIL TODAY WITH WBZ
<12K.  IN ADDITION THE HRR SHOWING NEW STORMS REDEVELOPING OVER
AR/WRN KY AND ADVECTING NEWD. THESE STORMS SHOULD WEAKEN BY 03Z.

AFTER 06Z...SPC WRF AND NAM DENOTING NEW MCS DEVELOPING OVER AR AND
MOVING ACROSS NRN 2/3 OF CWA TOWARDS DAYBREAK SO I INCREASED POPS TO
LIKELY...WHICH JIVES WELL WITH NWS IND AND ILN. THESE COULD PRODUCE
SIGNIFICANT LATE NIGHT RAINFALL AND LIGHTNING.

.LONG TERM (MONDAY - SUNDAY)...

NOT MUCH CHANGE IN THIS FORECAST PACKAGE FROM ONGOING FORECAST.
ABOVE NORMAL PRECIPITABLE WATERS AND TEMPERATURES ALONG WITH
ENHANCEMENT FROM MULTIPLE SHORTWAVES MOVING THROUGH SOUTHWEST FLOW
ALOFT WILL KEEP IN THREAT FOR HIGH-END CHANCE TO LIKELY STORMS
TUESDAY THROUGH THURSDAY. WEDNESDAY NIGHT AND THURSDAY CONTINUE TO
LOOK LIKE THE BEST THREAT FOR ORGANIZED STORMS AS UPPER LOW MOVES
CLOSER TO THE REGION AND FORCES THE STALLED FRONTAL BOUNDARY TO OUR
NORTH NOW TO MOVE INTO THE AREA.

UPPER LOW LOOKS TO SETTLE OVER OR NEAR THE AREA FOR THE WEEKEND AND
HAVE NOT MADE CHANGES TO THE FORECAST THEN.

&&

.AVIATION (06Z TAF ISSUANCE)...

WELL...INITIAL FOCUS IS ON WARM SECTOR CONVECTION AHEAD OF THE MAIN
LINE OF STORMS OVER SE MO/NE AR. LLJ AXIS OF 50KTS AT 5K FUELING
STORMS WITH SLIGHTLY HIGHER SFC DEW POINTS FROM JUST SW OF LEX TO
JUST NE OF SDF. FOR THE MOMENT WILL HAVE AT MOST TSRA VCNTY AT LEX.
THE MAIN LINE OF STORMS WHICH IS NON SEVERE SHOULD GET INTO BWG AND
SDF BETWEEN 07-08Z AND LEX AROUND 09Z BRINGING MVFR CIGS AND VSBYS
AND A BUNCH OF LIGHTNING.  THE BOUNDARY LAYER WINDS ARE SUFFICIENT
FOR KEEP FOG AT A MINIMUM EXCEPT FOR POSSIBLY MVFR VSBY AT BWG.

THIS MCS COMPLEX WILL PULL OUT BETWEEN 11-13Z...WITH AN INORDINATE
AMOUNT OF LEFT OVER CLOUD DEBRIS WHICH WILL INHIBIT MUCH FURTHER
CONVECTIVE DEVELOPMENT UNTIL THE AFTN HOURS. THERE IS MUCH MORE
INSTABILITY THIS AFTN...AS THE MAGIC # CONVECTIVE TEMPERATURE WILL
BE MET IN THE MID 80S. WITH MUCAPES IN THE 2000-2700 J/KG
RANGE...LIS OF -5 TO -8...AND MDTLY STEEP  MID LEVEL LAPSE
RATES...AND SOME MID LEVEL DRY AIR....STORMS FROM 21-04Z WILL BE
STRONG TO SEVERE WITH IFR CIGS AND VSBYS. FOR NOW WILL KEEP TSRA
VCNTY FOR LATE AFTN HOURS AT SDF/BWG AND HAVE CB FOR NOW AT LEX.

THERE SHOULD BE GOOD AFTN MIXING IN THE LLVLS WITH INCREASING
PRESSURE GRADIENT FROM HEALTHY LOW OVER MN/WI TO ALLOW SOME SSW
WINDS OF 10-20 WITH SOME GUSTS IN THE 20S.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JDG
LONG TERM.........RJS
AVIATION..........JDG
Hazardous weather outlook, May 23, 1:03 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 AM EDT MON MAY 23 2011

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>064-070>076-
240615-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-
203 AM EDT MON MAY 23 2011 /103 AM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT ASSOCIATED WITH A
LARGE COMPLEX OF STORMS. THESE STORMS WILL PRODUCE VERY HEAVY
RAINFALL...WITH AMOUNTS FROM A HALF TO 1 INCH WITH HIGHER AMOUNTS
IN STRONGER STORMS. IN ADDITION THESE STORMS ARE CAPABLE OF
PRODUCING GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND
SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE
PRODUCING DAMAGING WINDS. MORE ORGANIZED THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AND FRIDAY AS A STORM SYSTEM TRACKS ACROSS THE
OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS
AS WELL AS HEAVY RAINFALL. RAINFALL THIS WEEK WILL AVERAGE 2 TO 4
INCHES...WITH HIGHER AMOUNTS POSSIBLE OVER SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

KYZ035>037-039>043-046>049-054>057-065>067-077-078-081-082-240615-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
203 AM EDT MON MAY 23 2011 /103 AM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. THESE STORMS
ARE EXPECTED TO ENTER THE OUTLOOK AREA DURING THE WEE HOURS. THESE
STORMS WILL BE CAPABLE OF BRIEF HEAVY RAINS...GUSTY
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE
PRODUCING DAMAGING WINDS. MORE ORGANIZED THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AND FRIDAY AS A STORM SYSTEM TRACKS ACROSS THE
OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS
AS WELL AS HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JDG/EER/DK

In the hours before

Special weather statement, May 23, 1:05 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
205 AM EDT MON MAY 23 2011

INZ077-078-230630-
SCOTT-WASHINGTON-
205 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF SALEM...AND MOVING NORTHEAST AT
50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SALEM...
  HITCHCOCK AND PROWSVILLE...
  KOSSUTH AND HIGHLAND...
  PLATTSBURG AND GEORGETOWN...
  PUMPKIN CENTER AND LITTLE YORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3876 8572 3849 8630 3851 8632 3861 8632
      3879 8608 3875 8599 3876 8592 3873 8590
      3873 8587 3874 8586 3877 8585 3880 8582
      3882 8577
TIME...MOT...LOC 0605Z 236DEG 45KT 3861 8625

RS
Special weather statement, May 23, 1:22 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 AM EDT MON MAY 23 2011

INZ090>092-230645-
CLARK-FLOYD-HARRISON-
222 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORYDON...AND MOVING NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW ALBANY...
  CORYDON...
  CRANDALL AND NEW SALISBURY...
  BYRNEVILLE AND GEORGETOWN...
  GALENA AND NAVILLETON...
  SCOTTSVILLE AND STARLIGHT...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3835 8567 3811 8617 3822 8626 3823 8624
      3825 8627 3841 8603 3841 8600 3843 8600
      3857 8578
TIME...MOT...LOC 0622Z 237DEG 39KT 3824 8617

RS
Special weather statement, May 23, 1:33 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 AM EDT MON MAY 23 2011

INZ077-078-092-230700-
CLARK-SCOTT-WASHINGTON-
233 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF SALEM...AND MOVING NORTHEAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   SCOTTSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3865 8564 3841 8602 3841 8603 3847 8610
      3879 8574
TIME...MOT...LOC 0633Z 226DEG 39KT 3850 8597

RS
Special weather statement, May 23, 1:58 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 AM EDT MON MAY 23 2011

INZ076-083-084-089-KYZ023-230745-
CRAWFORD-DUBOIS-HANCOCK-ORANGE-PERRY-
258 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 253 AM EDT/153 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES
NORTHWEST OF DALE TO 11 MILES NORTHWEST OF GRANDVIEW TO 8 MILES WEST
OF OWENSBORO...AND MOVING NORTHEAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  PAOLI...
  JASPER...
  ENGLISH...
  MALTERSVILLE AND SAINT HENRY...
  CELESTINE AND DUBOIS...
  ELLSWORTH AND CUZCO...
  FRENCH LICK MUNICIPAL AIRPORT AND NORTON...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. IN ADDITION...MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3844 8705 3853 8678 3853 8670 3856 8670
      3868 8634 3832 8636 3779 8672 3777 8683
      3783 8687 3783 8692 3788 8691 3790 8693
      3789 8698 3793 8699 3801 8678 3810 8679
      3813 8682 3819 8680 3821 8708 3832 8709
TIME...MOT...LOC 0657Z 241DEG 53KT 3828 8697 3807 8708
          3781 8719

RS
Special weather statement, May 23, 2:01 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EDT MON MAY 23 2011

INZ079-230715-
JEFFERSON-
301 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF MADISON...AND MOVING
NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRYANTSBURG AND BELLEVIEW...
  BARBERSVILLE AND CANAAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3871 8555 3882 8567 3883 8563 3886 8563
      3886 8559 3889 8558 3889 8556 3892 8555
      3892 8521
TIME...MOT...LOC 0701Z 229DEG 42KT 3884 8553

RS
Special weather statement, May 23, 2:23 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT MON MAY 23 2011

KYZ023-026-230730-
HANCOCK-OHIO-
223 AM CDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OWENSBORO TO CENTRAL
CITY...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARTFORD...
  WYSOX AND TAFFY...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS.

&&

LAT...LON 3748 8713 3763 8696 3767 8684 3771 8687
      3778 8683 3778 8668 3762 8665 3756 8660
      3755 8667 3740 8663 3731 8676 3733 8681
      3730 8682 3722 8691 3727 8699 3732 8700
      3736 8704 3736 8709 3733 8711 3734 8713
TIME...MOT...LOC 0722Z 259DEG 39KT 3775 8704 3725 8703

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 1:58 AM CDTSpecial Weather StatementLMKHancock47 min
May 23, 2:23 AM CDTSpecial Weather StatementLMKOhio7 min
May 23, 2:57 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade33 min
May 23, 3:05 AM CDTSpecial Weather StatementLMKHardin, Larue25 min
May 23, 3:28 AM CDTSpecial Weather StatementLMKBullitt, Jefferson, Marion, Nelson, Spencer, Washington32 min
May 23, 3:42 AM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby18 min
May 23, 3:57 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford33 min
May 23, 4:00 AM CDTSpecial Weather StatementLMKHenry, Oldham, Trimble30 min
May 23, 4:04 AM CDTSpecial Weather StatementLMKAnderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more41 min
May 23, 4:11 AM CDTSpecial Weather StatementLMKAdair, Barren, Metcalfe, Taylor49 min
May 23, 4:19 AM CDTSevere Thunderstorm WarningLMKFranklin, Harrison, Scott, Woodford26 min
May 23, 4:40 AM CDTSpecial Weather StatementLMKCumberland20 min
May 23, 4:46 AM CDTSpecial Weather StatementLMKHarrison29 min
May 23, 5:00 AM CDTSpecial Weather StatementLMKBourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more45 min
May 23, 4:15 PM CDTSpecial Weather StatementLMKBreckinridge, Meade30 min
May 23, 5:05 PM CDTSevere Thunderstorm WarningLMKMeade25 min
May 23, 5:11 PM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Trimble34 min
May 23, 5:29 PM CDTSpecial Weather StatementLMKSpencer31 min
May 23, 5:33 PM CDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer27 min
May 23, 6:02 PM CDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby28 min
May 23, 6:38 PM CDTSpecial Weather StatementLMKAnderson, Bullitt, Franklin, Scott, Spencer22 min
May 23, 6:49 PM CDTSevere Thunderstorm WarningLMKHarrison, Nicholas26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.